Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes a contrast condition of first having increased and then decreased urination?

Answered by
Dr.
Dr. Ravi Bansal

Nephrologist

Practicing since :1996

Answered : 349 Questions

default
Posted on Sun, 21 Oct 2018 in Kidney Conditions
Question: hello I just had a CT scan with contrast. this is for a nephrologost. I first had increased urination then decrease urination. now lack of hunger 1.6 creatine gfr below XXXXXXX tiered increased heart rate. since it's a few weeks to get an appointment. what's the treatment for a bad contrast reaction
doctor
Answered by Dr. Ravi Bansal 21 hours later
Brief Answer:
Keep well hydrated and watch for urine output.

Detailed Answer:

Hi,

Contrast agents given in contrast CT scan can lead to increase in Creatinine. But this would occur in <10% of patients. It will also depend on their Creatinine level before the study.

The peak effect will come in 2 days and by day 7 it will completely get resolved.

There is no specific treatment for it. You have to be vigilant for next 4 days. If urine output drops to less than 500 ml a day you should go to emergency room. Otherwise keep intake 1.5 litre to 2 litre a day. (or equal to urine output whichever is less)
hope you are not having any breathing trouble .

Keep watch for high blood pressure also.

Hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr. Ravi Bansal,
Nephrologist





Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on